Computation of Eigenvalues of Sturm-Liouville Problems using Homotopy Perturbation Method


Atay M. T. , Kartal S.

INTERNATIONAL JOURNAL OF NONLINEAR SCIENCES AND NUMERICAL SIMULATION, vol.11, no.2, pp.105-111, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 11 Issue: 2
  • Publication Date: 2010
  • Title of Journal : INTERNATIONAL JOURNAL OF NONLINEAR SCIENCES AND NUMERICAL SIMULATION
  • Page Numbers: pp.105-111

Abstract

In this paper, a recently proposed analytical approximation technique, namely Homotopy Perturbation Method (HPM) is presented to compute eigenvalues of second and fourth order Sturm-Liouville problems. These types of equations appear in engineering applications such as vibration, elastic stability problems, which are great importance in engineering practice and real world applications. The presented technique is formulated and then applied to number of Sturm-Liouville problem cases for which solutions were obtained numerically. An easy to use feature of the method is promising for applying to such boundary value problems.